MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305924
Medical Device Problem Codes Fungus in Device Environment (2316); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8064678.Medical device expiration date: 2023-02-28.Device manufacture date: 2018-03-05.Medical device lot #: 8119703.Medical device expiration date: 2023-04-30.Device manufacture date: 2018-04-29.(b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe 3ml ll w/ndl sftygld 25x1 rb had mold located on the needle hub.This was discovered before use.The following information was provided by the initial reporter: material no.: 305924, batch no.: 8064678 & 8119703.It was reported there appeared to be mold located in the needle hub.Verbatim: nurse went to open bd safetyglide(3ml 25g x 1) lot # 8064678.Located in the needle hub was which appears to be mold.
 
Additional Manufacturer Narrative
H.6.Investigation summary one safetyglide syringe needle combo in an opened package from batch #8064678 (p/n 305924) and one safetyglide syringe needle combo in a sealed package from batch #8119703 (p/n 305924), were received.The samples were visually evaluated.The needle in the opened package was observed to have loose black foreign matter particles on the inside surface of the needle hub in and outside the fluid path.The sample in the sealed package was observed through the package without being opened to not affect sterility for microbiological testing to follow.No foreign matter was observed in the sample through the package.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Fourier transform infrared spectroscopy (ftir) analysis was completed on the material observed on the inner surface of the needle hub.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely tygon (tubing that can be used in a wide range of applications including laboratory and surgical settings).Since no evidence of mold growth was observed on either sda agar plate, mold contamination may be ruled out as a contaminant of the bd 3ml safetyglidetm 25g x 1 syringe lot#8119703, catalog # 305924 examined during this investigation.Potential root cause for the foreign matter defect could not be confirmed to have originated at the needle packaging plant at this time, no corrective actions are necessary based on the defective rate identified.Batch 8064678 is considered in compliance with our product specification requirements.No defects were confirmed with batch 8119703.The batch is in compliance with our product specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see section h.10.
 
Event or Problem Description
It was reported that syringe 3ml ll w/ndl sftygld 25x1 rb had mold located on the needle hub.This was discovered before use.The following information was provided by the initial reporter: material no.: 305924 batch no.: 8064678 & 8119703.It was reported there appeared to be mold located in the needle hub.Verbatim: nurse went to open bd safetyglide(3ml 25g x 1) lot # 8064678.Located in the needle hub was which appears to be mold.

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9520348
Report Number1213809-2019-01303
Device Sequence Number14174113
Product Code FMI
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305924
Device Catalogue Number305924
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;